Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 4, NWS Great Falls, MT

January 26, 2009

NWS Great Falls, MT issued this high wind warning at Jan 26, 2009, 2:59 PM MST. It took effect at Jan 27, 2009, 9:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2009, 2:59 PM MST (21:59 UTC)
In effect from
Jan 27, 2009, 9:00 AM MST
Expired
Jan 27, 2009, 9:37 PM MST
In force
13 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 262159
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
259 PM MST MON JAN 26 2009

MTZ009-010-048-270300-
/O.UPG.KTFX.HW.A.0003.090127T0900Z-090128T0700Z/
/O.NEW.KTFX.HW.W.0004.090127T1600Z-090128T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
259 PM MST MON JAN 26 2009

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 11 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM MST TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT
AS A LOW PRESSURE TROUGH DEVELOPS IN SOUTHERN ALBERTA. SUSTAINED
WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 75 MPH ARE POSSIBLE FROM
TUESDAY MORNING THROUGH LATE TUESDAY EVENING. IN ADDITION...THE
STRONG WINDS WILL COMBINE WITH SNOW IN THE MOUNTAINS TO CREATE
BLOWING AND DRIFTING SNOW... ESPECIALLY THROUGH MARIAS PASS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
4 follow-up statements
000 
WWUS75 KTFX 270234
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
734 PM MST MON JAN 26 2009

MTZ009-010-048-271200-
/O.CON.KTFX.HW.W.0004.090127T1600Z-090128T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
734 PM MST MON JAN 26 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM MST
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM MST
TUESDAY. 

WEST WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT THROUGH
THE NIGHT...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 75
MPH ARE POSSIBLE FROM TUESDAY MORNING THROUGH LATE TUESDAY
EVENING. IN ADDITION...THE STRONG WINDS WILL COMBINE WITH SNOW IN
THE MOUNTAINS TO CREATE BLOWING AND DRIFTING SNOW...ESPECIALLY
THROUGH MARIAS PASS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 271050
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
350 AM MST TUE JAN 27 2009

MTZ009-010-048-272200-
/O.CON.KTFX.HW.W.0004.090127T1600Z-090128T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
350 AM MST TUE JAN 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM MST THIS EVENING. 

WEST WINDS WILL CONTINUE TO INCREASE THIS MORNING...BECOMING 35
TO 45 MPH WITH GUSTS UP TO 75 MPH...AND WILL PERSIST THROUGH LATE
EVENING. IN ADDITION...SNOW WILL DEVELOP IN THE MOUNTAINS DURING
THE AFTERNOON AND WILL COMBINE WITH THE STRONG WINDS TO CREATE
BLOWING AND DRIFTING SNOW...ESPECIALLY THROUGH MARIAS PASS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 272158
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MST TUE JAN 27 2009

MTZ009-010-048-280600-
/O.CON.KTFX.HW.W.0004.000000T0000Z-090128T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
258 PM MST TUE JAN 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 75 MPH WILL CONTINUE THROUGH
LATE EVENING. WINDS SHOULD DECREASE AFTER MIDNIGHT. IN
ADDITION...SNOW FALLING IN THE MOUNTAINS WILL COMBINE WITH THE
STRONG WINDS TO CREATE BLOWING AND DRIFTING SNOW...ESPECIALLY
THROUGH MARIAS PASS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 280437
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
937 PM MST TUE JAN 27 2009

MTZ009-010-048-280545-
/O.CAN.KTFX.HW.W.0004.000000T0000Z-090128T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
937 PM MST TUE JAN 27 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS WILL REMAIN STRONG THROUGHOUT THE NIGHT BUT HAVE DROPPED
BELOW WARNING CRITERIA. EXPECT THE WINDS TO CONTINUE TO DECREASE
AS THE NIGHT PROGRESSES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 26, 2:54 PM MST, 5 minutes earlier.

Area forecast discussion, Jan 26, 2:54 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MST MON JAN 26 2009

.DISCUSSION...

TONIGHT THROUGH WEDNESDAY...A SOMEWHAT COMPLEX WEATHER PATTERN IS
IN STORE FOR THE AREA TONIGHT. COLD AIRMASS AT THE SURFACE WILL
AGAIN RADIATE OUT THIS EVENING BUT BEGIN TO MODERATE AFTER
MIDNIGHT AS A LEE SIDE TROF DEVELOPS. AS THE WINDS INCREASE
OVERNIGHT...WIND CHILLS WILL DROP INTO THE ADVISORY RANGE FOR A
GOOD PORTION OF THE COUNTY WARNING AREA. WILL THEREFORE GO WITH A
WIND CHILL ADVISORY OVERNIGHT. THE STRONGEST WINDS WILL OCCUR
ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY AND
HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING. THE DOWNSLOPE
CONDITIONS WILL INHIBIT ANY PRECIPITATION OVER THE PLAINS. BY LATE
TUESDAY AFTERNOON...SHORT WAVE ENERGY WILL MOVE ACROSS SOUTHWEST
MONTANA. THE HEAVIEST SNOW FROM THIS FEATURE WILL TRAIN ACROSS
SOUTHEAST GALLATIN COUNTY AND HAVE ISSUED A WINTER WEATHER
ADVISORY FOR SNOW FOR THIS AREA...CONTINUING INTO WEDNESDAY.
TEMPERATURES WILL MODERATE DURING THE PERIOD AND REACH NEAR
SEASONAL AVERAGES ON WEDNESDAY. EMANUEL

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...A RATHER QUIET PERIOD OF
WEATHER IS EXPECTED DURING MUCH OF THIS TIME. LATEST GFS/ECMWF
CONTINUE TO INDICATE A NICE WARMING TREND THURSDAY THROUGH FRIDAY.
AFTERNOON TEMPERATURES COULD BE CLOSE TO 10 DEGREES ABOVE NORMAL
OVER THE WESTERN PORTIONS OF NORTH CENTRAL MONTANA BY FRIDAY
AFTERNOON. TEMPERATURES WILL STILL BE A BIT COOL THOUGH IN THE
VALLEYS OF SOUTHWEST MONTANA AND IN THE HAVRE AREA. ANY PRECIP WILL
BE CONFINED MAINLY TO THE WESTERN MOUNTAINS. ON SATURDAY...A FAST
MOVING CANADIAN COLD FRONT WILL MOVE THROUGH THE REGION. EXPECT AN
INCREASED CHANCE FOR SNOW SHOWERS OVER THE REGION...ALONG WITH
SLIGHTLY COOLER AIR MOVING INTO THE AREA. BRUSDA

SUNDAY AND MONDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE
OVER THE PACIFIC NORTHWEST...LEAVING MONTANA UNDER A NORTHWEST FLOW
ALOFT. ECMWF SHOW HIGHER AMPLITUDE RIDGE OVER THE REGION WITH A
RATHER FLAT RIDGE ON THE GFS. A WEAK PACIFIC COLD FRONT WILL MOVE
THROUGH THE AREA ON SUNDAY. SO WILL GO WITH SEASONABLY MILD
TEMPERATURES WITH ONLY A SLIGHT CHANCE OF RAIN/SNOW SHOWERS ON BOTH
DAYS. WILLIAMSON DC

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED ACROSS THE AREA THROUGH 18Z TUESDAY. A
STRONG SURFACE HIGH PRESSURE WILL DOMINATE THE AREA
TODAY...RESULTING IN MOSTLY CLEAR SKIES AND LIGHT WINDS. EXPECT
INCREASING HIGH CLOUDS AND FOR SURFACE WINDS TO INCREASE AFTER 05Z
TUESDAY AS THE NEXT UPPER LEVEL DISTURBANCE APPROACHES THE REGION.
MID-LEVEL CLOUDS WILL RETURN OVER WESTERN SECTIONS BY 18Z...WITH
INCREASING SURFACE WINDS TOO. DB

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  -7  27  20  34 /   0   0  20  20
CTB   1  24  17  32 /   0   0  20  20
HLN  -7  29  22  37 /   0   0  20  30
BZN -18  25  19  37 /   0   0  20  40
WEY -17  13   4  25 /  10  20  80  80
DLN  -7  25  17  33 /   0   0  20  30
HVR -11  21   9  27 /   0   0  10  20
LWT -10  27  18  30 /   0   0  10  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 8 AM MST TUESDAY
FOR MTZ010>014-044>047-049>055.

WINTER WEATHER ADVISORY FROM 5 PM TUESDAY TO 11 AM MST WEDNESDAY
FOR MTZ055.

HIGH WIND WARNING FROM 9 AM TO 11 PM MST TUESDAY FOR MTZ009-010-
048.

&&

SHORT TERM...EMANUEL
LONG TERM...BRUSDA/WILLIAMSON DC
AVIATION...DB

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 26, 4:55 AM MST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
455 AM MST MON JAN 26 2009

MTZ009-010-048-271300-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
455 AM MST MON JAN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP ALONG THE ROCKY
MOUNTAIN FRONT EARLY TUESDAY MORNING. THESE WINDS WILL SPREAD
OUT OVER THE PLAINS...INCLUDING THE CUT BANK AREA...ON TUESDAY. A
HIGH WIND WATCH HAS BEEN ISSUED FOR EARLY TUESDAY MORNING THROUGH
LATE TUESDAY EVENING. THE STRONG WINDS WILL ALSO COMBINE WITH SNOW
IN THE MOUNTAINS TO CREATE BLOWING AND DRIFTING SNOW...ESPECIALLY
THROUGH MARIAS PASS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011>014-044>047-049>051-054-271300-
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
MEAGHER-
455 AM MST MON JAN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS WILL INCREASE AND BECOME GUSTY ACROSS THE PLAINS OF NORTH
CENTRAL MONTANA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052-053-055-271300-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
455 AM MST MON JAN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:30 AM MSTHigh Wind WatchTFX11 hr
Jan 26, 3:07 PM MSTWind Chill AdvisoryTFX13 hr
Jan 26, 3:07 PM MSTWinter Weather AdvisoryTFX43 hr

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.